Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 104, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 22, 2008, 12:33 PM EDT for Indian River County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2008, 12:33 PM EDT (16:33 UTC)
- Expired
- Jul 22, 2008, 1:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Indian River County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1875 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 221633
SVRMLB
FLC061-221715-
/O.NEW.KMLB.SV.W.0104.080722T1633Z-080722T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
1233 PM EDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL INDIAN RIVER COUNTY IN FLORIDA.
* UNTIL 115 PM EDT
* AT 1232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM INDIAN RIVER SHORES TO SOUTH
BEACH...OR ALONG A LINE EXTENDING FROM INDIAN RIVER SHORES TO VERO
BEACH...AND MOVING NORTHEAST AT 8 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JAYCEE PARK...JAYCEE BEACH AND FLORALTON BEACH
QUARTER INCH HAIL HAS ALREADY BEEN REPORTED WITH THIS CELL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2759 8035 2761 8036 2759 8036 2758 8037
2770 8040 2771 8039 2772 8036 2769 8036
2766 8034 2763 8035 2759 8033
TIME...MOT...LOC 1633Z 224DEG 7KT 2769 8034 2764 8034
$$2 follow-up statements
000
WWUS52 KMLB 221653
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1253 PM EDT TUE JUL 22 2008
FLC061-221715-
/O.CON.KMLB.SV.W.0104.000000T0000Z-080722T1715Z/
INDIAN RIVER FL-
1253 PM EDT TUE JUL 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM EDT
FOR EAST CENTRAL INDIAN RIVER COUNTY...
AT 1253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM JAYCEE PARK TO SOUTH BEACH
...OR ALONG A LINE EXTENDING FROM INDIAN RIVER SHORES TO VERO BEACH
SOUTH. THE STORMS WERE MOVING SLOWLY NORTHEAST AS THEY EXPANDED IN
COVERAGE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORALTON BEACH.
LAT...LON 2759 8035 2761 8036 2759 8036 2758 8037
2770 8040 2771 8039 2772 8036 2769 8036
2766 8034 2763 8035 2759 8033
TIME...MOT...LOC 1653Z 224DEG 7KT 2768 8033 2761 8037
$$000
WWUS52 KMLB 221715
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
115 PM EDT TUE JUL 22 2008
FLC061-221722-
/O.EXP.KMLB.SV.W.0104.000000T0000Z-080722T1715Z/
INDIAN RIVER FL-
115 PM EDT TUE JUL 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL INDIAN RIVER
COUNTY EXPIRED AT 115 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS
THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO LONGER CAPABLE
OF PRODUCING DAMAGING WINDS OR LARGE HAIL. THUS THE WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 2759 8035 2761 8036 2759 8036 2758 8037
2770 8040 2771 8039 2772 8036 2769 8036
2766 8034 2763 8035 2759 8033
TIME...MOT...LOC 1712Z 224DEG 7KT 2771 8030 2764 8034
$$
CRISTALDIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:45 AM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 22, 9:45 AM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 945 AM EDT TUE JUL 22 2008 .DISCUSSION... CURRENT...SFC OBS SHOW A BIT OF AN UNUSUAL ORIENTATION TO THE SFC/ LOW LEVEL RIDGE...WHICH NOW APPEARS TO BE ORIENTED FROM AROUND THE TAMPA BAY AREA SEWD TO NR LK OKEE AND THEN NR SUA/PBI. WITH THE RIDGE AXIS PRETTY MUCH SOUTH OF THE AREA...SFC WINDS ARE GENERALLY LIGHT SSW-SW ACROSS THE ENTIRE CWA. WINDS FROM ABOUT 1-2KM OFF THE DECK UP INTO THE MID LEVELS REMAIN NW/WNW...OWING TO THE WEAK MID LVL TROUGH ALONG/OFFSHORE THE EAST COAST OF FL. H50 TEMPS HAVE COOLED A GOOD 1-2C OVER THE AREA OVER MON...WHICH HAS STEEPENED LOW TO MID LVL LAPSE RATES...AND REDUCED THE VOTD TO THE L-M50S. PWATS ACROSS THE AREA ARE AVGING 1.8 GIVE OR TAKE. 10Z XMR RAOB SHOWED 2.2 OWING TO SATURATED CONDS FROM ABOUT 860-560MB...WHICH IM NOT BUYING INTO...UNLESS THE 15Z RAOB CONFIRMS THIS (DOUBTFUL CONSIDERING NEITHER THE GOES OR CIRA TPW PRODUCTS SHOW SUCH HIGH VALUES). TODAY...OVERALL EXPECT SCT STORM COVERAGE AGAIN TODAY...INITIALLY JUST SOME ISOLD ACTIVITY ALONG THE ECSB AND NR INLAND LAKES...BUT COVERAGE SHOULD INCREASE AS ADDITIONAL MESO BDRY INTERACTIONS OCCUR AS THE SEA BREEZE PUSHES INTO THE INTR. EXPECT A SLGTLY HIGHER SVR THREAT TODAY THAN MONDAY (WHICH HAD A FEW STRONG-SVR STORMS AS WELL) AND WILL UPGRADE THREATS SOME IN HWO/G-HWO PRODUCT SUITE. PLAN TO INCREASE POPS BY 10% OVER THE INTR. && .AVIATION...VFR THROUGH AROUND 18Z...THEN SLOW INCREASE IN CVRG OF TSRA PRODUCING CIG/VSBY REDUCTIONS THROUGH 00Z. BETTER CHC FOR TS AT INTERIOR TAF SITES...VCTS AT EAST COAST LOCATIONS UNLESS CONDS WARRANT AN AMD. && .MARINE...LGT S-SW FLOW AOB 10KT...BCMG ONSHORE NR THE COAST DUE TO ECSB CIRC. SEAS 1-2FT NR SHORE AND 2-3FT OFFSHORE. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && CRISTALDI/PENDERGRAST
Hazardous weather outlook, Jul 22, 10:00 AM EDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1000 AM EDT TUE JUL 22 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1000 AM EDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORM DEVELOPMENT WILL BEGIN BY EARLY THIS AFTERNOON ALONG EAST COAST SEA BREEZE AS IT DRIFTS INLAND. THE GREATEST CHANCE FOR STORMS WILL BE OVER THE INTERIOR SECTIONS LATE THIS AFTERNOON AS COLLISIONS OCCUR WITH THE EAST AND WEST COAST SEA BREEZE BOUNDARIES. LATEST UPPER AIR SOUNDING DATA INDICATES MID LEVEL TEMPERATURES HAVE COOLED BY A COUPLED OF DEGREES...WHICH WILL ENHANCE THE THREAT FOR DAMAGING WIND GUSTS AND COIN SIZED HAIL WITH THE MORE INTENSE STORMS THAT DEVELOP FROM MID AND LATE AFTERNOON INTO EARLY EVENING. STORMS WILL ALSO BE CAPABLE OF PRODUCING DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS DUE TO SLOW STORM MOVEMENT. MOVE INDOORS AT THE FIRST SIGN OF A THUNDERSTORM. ...RIP CURRENT IMPACT... PERSISTENT LONG PERIOD OCEAN SWELLS WILL PRODUCE A MODERATE RISK FOR RIP CURRENTS AGAIN TODAY. REMEMBER TO SWIM WITHIN SIGHT OF A LIFEGUARD AND NEVER SWIM ALONE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SUFFICIENT MOISTURE AND INSTABILITY WILL EXIST FOR SCATTERED AFTERNOON SHOWERS AND STORMS EACH DAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER...AND REPORT ANY STORMS WITH STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. GLITTO/CRISTALDI
In the hours before
Special weather statement, Jul 22, 12:26 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1226 PM EDT TUE JUL 22 2008 FLZ054-221715- INDIAN RIVER- 1226 PM EDT TUE JUL 22 2008 ...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN INDIAN RIVER COUNTY... AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER INDIAN RIVER SHORES TO VERO EBACH...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE VERO BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. JP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:01 PM EDT | Areal Flood Advisory | MLB | Volusia | 119 min |
| Jul 22, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Jul 22, 1:29 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 28 min |
| Jul 22, 2:19 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 56 min |
| Jul 22, 3:41 PM EDT | Areal Flood Advisory | MLB | Brevard | 94 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.